Valbenazine/Strong 2D6 Inhibitors Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
Bupropion, fluoxetine, paroxetine, quinidine (taken by mouth) may slow down how quickly your liver processes valbenazine.
What might happen:
The amount of valbenazine in your blood may increase and cause more side effects than normal.
What you should do about this interaction:
Make sure your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to adjust the dose of your valbenazine. Let your doctor know if you have any side effects from your medicine.Inform your doctor if you notice swelling in your hands or legs, if you feel confused, or start having nausea or vomiting.Let your doctor know right away if you notice an irregular heartbeat (palpitations), or have dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Ingrezza (valbenazine) US prescribing information. Neurocrine Biosciences, Inc. April, 2017.
- 2.US Food and Drug Administration (FDA). Drug Development and Drug Interactions: Table of Substrates, Inhibitors and Inducers. Available at: http://www.fda.gov/Drugs/DevelopmentApprovalProcess/DevelopmentResources/D rugInteractionsLabeling/ucm093664.htm. Updated 08/05/2011.
- 3.This information is based on or an extract from the UW Metabolism and Transport Drug Interaction Database (DIDB) Platform, Copyright University of Washington 1999-2014..
- 4.Drew BJ, Ackerman MJ, Funk M, Gibler WB, Kligfield P, Menon V, Philippides GJ, Roden DM, Zareba W. Prevention of torsade de pointes in hospital settings: a scientific statement from the American Heart Association and the American College of Cardiology Foundation. J Am Coll Cardiol 2010 Mar 2;55(9):934-47.